Hi I am a 28yr old girl and I've been getting a lot of problems with my right arm.
Well, last week I experienced some sharp pain behind my elbow, not quite in towards the inner part of my arm as I went to take a shower. This pain only happened once but then the skin around the area where it hurt swelled up and I developed a lot of numbness/tingling there. Although the numbness and tingling have passed I only have to keep my arm raised or above heart level for not even a minute and the blood feels like it's draining from my arm. The skin around my elbow joint also started to get sore, as if I had a cut there that was trying to heal but when I look it isn't red or scaly, just normal.
Today the muscles in my upper arm suddenly came over very heavy as if I'd been lifting something. Then a sensation as if an elastic band was tightening around the area came about. It was mildly painful and is still throbbing now.
I'm very worried as this is occurring in my dominant arm and I'm also hypothyroid/Hashimoto's. I take thyroxine at the moment and I had my dosage increased from 75mcg to 125mcg 3 weeks ago. I'm starting to wonder if my illness is making this flare up.
When I spoke to my doctor he said it was rare for myxedema to affect anything other than the legs or behind the eyes, but I don't know what else it could be. Also the skin has not changed on the outside but when I manipulate it, it feels quite doughy/boggy, as if I've suddenly developed a lot of fat around the area.
I'm very slim/petite and the swelling isn't that noticeable, but it's worrying me a lot. What should I do? I'm not due to see my doctor again for another 2 months for a follow-up on the meds.
Hypothyroidism can cause localized or generalized myalgia or muscle ache. Another possibility is a pinched nerve in neck. Another possibility is thoracic outlet syndrome (TOS). First of all get a current blood test to determine thyroid function and level of thyroid antibodies. If all these are under control, then you may need a detailed examination and investigation to rule out nerve compression and TOS. Please consult your doctor regarding this. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
So far I had a blood test done in August to see how the thyroxine is improving my illness. The TSH came back at 4 (normal range 0.27-4.2) but I've been told by other people, not my doctor, that this is still high? My Anti-TPO antibodies came back at 84,000 also. (normal range >34)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.